Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 776, NWS Norman, OK

July 30, 2008Hughes County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 30, 2008, 4:03 PM CDT for Hughes County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2008, 4:03 PM CDT (21:03 UTC)
Expired
Jul 30, 2008, 4:30 PM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Hughes County, OK

The radar

The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:43 PM CDT, 20 minutes earlier.

Area forecast discussion, Jul 30, 3:43 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CDT WED JUL 30 2008

.DISCUSSION...
LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED AND WILL MOVE EAST
THIS EVENING. HAVE SLIGHT CHANCE TO CHANCE POPS OVERNIGHT MAINLY ALONG
AND EAST OF INTERSTATE 35. WITH FAIRLY LIGHT NEAR SURFACE WINDS
AND AN AIRMASS CLOSE TO SATURATION...MAY SEE SOME AREAS OF FOG
AND/OR LOW CLOUDS THU MORNING...ESPECIALLY EAST. HOWEVER...WINDS
SHOULD BE STRONG ENOUGH TO PREVENT DENSE FOG DEVELOPMENT. BEYOND
THU AM...THE RIDGE STRENGTHENS ONCE AGAIN WITH A BROAD H5 HIGH
CENTERED OVER MOST OF THE SOUTHERN UNITED STATES. THIS WILL LIKELY
MEAN A RETURN TO NEAR OR ABOVE TRIPLE DIGIT HIGHS THROUGH THE NEXT
SEVERAL DAYS. POSSIBLE THAT AN EASTERLY WAVE COULD TEMPORARILY
WEAKEN THE RIDGE SEVERAL DAYS OUT...BUT NOT ENOUGH CONFIDENCE TO
MENTION IN THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  97  72  97 /  20   0  10   0
HOBART OK         71 101  73 102 /  10   0   0   0
WICHITA FALLS TX  74 101  75 101 /  10   0  10  10
GAGE OK           62 100  65 104 /   0   0   0   0
PONCA CITY OK     68  93  72  99 /  10   0   0   0
DURANT OK         74  95  73  97 /  30  10  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

06/03
Hazardous weather outlook, Jul 30, 11:45 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT WED JUL 30 2008

OKZ004>048-050>052-TXZ083>090-311300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT WED JUL 30 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING AS A WEAK SURFACE BOUNDARY PUSHES INTO SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA.  AN ASSOCIATED MID AND UPPER LEVEL TROUGH WILL
ALSO AID IN THUNDERSTORM DEVELOPMENT. WEAK TO MODERATE INSTABILITY
WILL DEVELOP AHEAD OF THE SURFACE BOUNDARY...BUT WIND SHEAR WILL
REMAIN RATHER WEAK.  THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL WHICH WILL SIGNIFICANTLY LIMIT VISIBILITIES.
STRONG GUSTY WINDS TO 45 MPH WILL ALSO BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUL 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA... 80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 10 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

OTHER HAZARDOUS WEATHER...
HOT TEMPERATURES WILL RETURN THURSDAY INTO NEXT WEEK...WITH MANY
AREAS EXPECTED TO EXPERIENCE TRIPLE-DIGIT HIGH TEMPERATURES. YOU ARE
ENCOURAGED TO FOLLOW NECESSARY PRECAUTIONS TO MINIMIZE THE HEAT
IMPACTS ON YOUR HEALTH.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
7 AM THURSDAY.

SIX

In the hours before

Special weather statement, Jul 30, 2:59 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CDT WED JUL 30 2008

OKZ041-042-047-302030-
MURRAY OK-JOHNSTON OK-PONTOTOC OK-
259 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.

AT 259 PM CDT...RADAR INDICATED WIDELY SCATTERED THUNDERSTORMS
EXTENDING FROM ROFF TO EAST OF SULPHUR TO LAKE OF THE ARBUCKLES.
THE STORMS WERE MOVING NORTHEAST AT 20 MPH.  THESE STORMS WILL
PRODUCE VERY HEAVY RAINFALL WHICH WILL LIMIT VISIBILITIES TO BELOW
1 MILE AT TIMES.  WIND GUSTS TO 45 MPH...AND OCCASIONAL LIGHTING
CAN ALSO BE EXPECTED.
Special weather statement, Jul 30, 3:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
329 PM CDT WED JUL 30 2008

OKZ032-042-043-047-050-051-302100-
LOVE OK-COAL OK-HUGHES OK-JOHNSTON OK-MARSHALL OK-PONTOTOC OK-
329 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES...JOHNSTON...
LOVE...MARSHALL AND PONTOTOC COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM GERTY TO 3 MILES
SOUTH OF THACKERVILLE AT 329 PM CDT...MOVING EAST AT 16 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

24
Special weather statement, Jul 30, 4:02 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT WED JUL 30 2008

OKZ050-051-302130-
LOVE OK-MARSHALL OK-
402 PM CDT WED JUL 30 2008

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHEAST OF
OAKLAND TO 6 MILES SOUTHWEST OF WILLIS AT 402 PM CDT...MOVING EAST AT
16 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN LOVE AND MARSHALL COUNTIES... INCLUDING THE LAKE TEXOMA
AREA... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:59 PM CDTSevere Thunderstorm WarningOUNJohnston31 min
Jul 30, 4:13 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall47 min
Jul 30, 4:18 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal42 min
Jul 30, 4:59 PM CDTSevere Thunderstorm WarningOUNBryan76 min
Jul 30, 5:00 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.